question-icon

Hello, I am a 34 year old Male, I've been

default
Posted on Mon, 4 Mar 2019
Question: Hello, I am a 34 year old Male, I've been on 20mg of lexapro for about 10 years with no issues. Recently I've experienced Depression and anxiety much like the symptoms I experienced before going on Lexapro ( I was on Effexor, decided myself to come off but the symptoms came right back so I was put on lexapro). I haven't been to a doctor in years and couldn't find a psychiatrist who could see me before 6 weeks, so I went to a random general care doctor and this is what she has me on: to wean off of lexapro 10 mg for 2 weeks then 5mg for 1 week then 5 mg every other day for a week to get off lexapro. Then I am starting 20 mg of prozac once a day. Is there any way to speed up the process of getting off lexapro? I'd like to get on the prozac asap and get closer to feeling like my old self again. Also do you agree with what she has instructed? I've experienced sexual performance issues recently also, lack of desire and trouble getting/maintaining an erection so I've bought a supplement from GNC called Arginmax is it ok/safe to take this supplement with lexapro and then prozac once I start? thank you very much for your insight
doctor
Answered by Dr. Ashok Kumar (5 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I do not think there is need to taper off Lexapro since you are starting with Prozac. Both the medicine have cross effect on withdrawal symptoms of each other and lexapro can be stopped after initial one week of weaning as suggested by your doctor (prozac may take one week to occupy receptors so continuing lexapro for one week will be sufficient).

In other words start Prozac while lowering the dose of Lexapro and stop the Lexapro after one week.

In addition Arginmax have some value in dealing with erection problem and I can not confirm whether it will be useful or not. However this can be stated that Arginmax is herbal product and no side effects are known with the product.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3160 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, I am a 34 year old Male, I've been

Brief Answer: Consultation Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. First of all I do not think there is need to taper off Lexapro since you are starting with Prozac. Both the medicine have cross effect on withdrawal symptoms of each other and lexapro can be stopped after initial one week of weaning as suggested by your doctor (prozac may take one week to occupy receptors so continuing lexapro for one week will be sufficient). In other words start Prozac while lowering the dose of Lexapro and stop the Lexapro after one week. In addition Arginmax have some value in dealing with erection problem and I can not confirm whether it will be useful or not. However this can be stated that Arginmax is herbal product and no side effects are known with the product. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.